What are the Side Effects of Electronic Cigarettes and Vaping?
A frequently asked question is ‘what are the side effects of electronic cigarettes and vaping?’. Rather, the question should be ‘what are the side effects of quitting smoking?’, because although electronic cigarettes continue to provide you with nicotine, all of the other toxic chemicals are not included in the liquid. Withdrawal from those carcinogens and chemicals can lead to side effects dependent on the individual and how addicted to tobacco they were.
This post discusses some common withdrawal symptoms from tobacco and considers why these symptoms may be experienced. It also offers you some guidance to reduce the side effects. If you have personally experienced any of the above and can offer any advice, why not let others know and add a comment!
As you withdraw from tobacco cigarettes, your body reacts by raising the ‘bad stuff’ out of your lungs in the form of phlegm. This can mean that when quitting smoking for vaping you may experience some coughing to rid your lungs of the tar and other tobacco-related substances. This side effect may last the average smoker approximately one-two weeks after quitting smoking so be patient and this symptom will pass. To reduce this side effect make sure you drink plenty of water and take cough sweets to soothe your throat.
Spots and Acne
This side effect is also quite common although the effect will reduce as the time goes on since the day you quit smoking. The reasons for spots appearing are the same as the above, where all the toxins from tobacco cigarettes try to vacate your body through your pores. This symptom may last longer than the above, but if you drink plenty of water it will help. You could also try old-fashioned spot cream to see if that helps.
There is a high likelihood that when quitting smoking for electronic cigarettes, you will initially experience some headaches. The reasons for this are twofold. Firstly, when giving up smoking a common side effect is headaches due to your brain’s chemical and oxygen levels rebalancing. This is combined with someone new to electronic cigarettes potentially puffing on the vaporiser too much and getting a nicotine rush. You should drink plenty of water to reduce the headache. You could also try reducing the nicotine strength you buy, or reducing how often you vape if possible.
You may start to have food cravings because you are not spending your time rolling a cigarette and going outside to smoke. If this is the case, try to drink plenty of sugar-free soft drinks or water and take chewing gum to limit your food intake. The nicotine should counterbalance your food cravings, so if your cravings have increased significantly you could consider buying a higher strength of nicotine.
If any symptoms you experienced are not listed above contact us and Vapour Days can share your experiences. If any symptoms you experience seem serious, seek medical advice.